Alert archive / Nevada / Winter Storm Warnings in 2016

Winter Storm Warning 5, NWS Elko, NV

April 24, 2016Elko County, White Pine County, Nevada

NWS Elko, NV issued this winter storm warning at Apr 24, 2016, 2:03 PM PDT for Elko County, White Pine County, Nevada. It took effect at Apr 24, 2016, 11:00 PM PDT. It was in force for 27 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2016, 2:03 PM PDT (21:03 UTC)
In effect from
Apr 24, 2016, 11:00 PM PDT
Expired
Apr 26, 2016, 2:07 AM PDT
In force
27 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 5:38 PM PDTHEAVY SNOW 1416 Sse Mountain City, NVWILDHORSE COOP OBSERVER - ELEVATION 6239 FT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2016-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2016-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS45 KLKN 242103
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
203 PM PDT SUN APR 24 2016

NVZ031-034-251200-
/O.UPG.KLKN.WS.A.0003.160425T1200Z-160426T1800Z/
/O.NEW.KLKN.WS.W.0005.160425T0600Z-160426T0600Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS
203 PM PDT SUN APR 24 2016

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT MONDAY...
 

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
11 PM THIS EVENING TO 11 PM PDT MONDAY.

* SNOW ACCUMULATIONS...3 TO 8 INCHES VALLEYS...1 TO 2 FEET 
  MOUNTAINS. 

* WINDS...NORTH TO NORTHWEST 15 TO 25 MPH GUSTING TO 45 MPH
  MONDAY AFTERNOON AND EVENING. 

* IMPACTS...SNOW...HEAVY AT TIMES...WILL LEAD TO SNOW COVERED
  ROADS. BLOWING OR DRIFTING OF SNOW IS LIKELY IN AREAS PRONE TO
  NORTHERLY WINDS. VISIBILITIES WILL BE REDUCED AT TIMES MAKING
  TRAVEL EVEN MORE CHALLENGING.

* FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET,
AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST
ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ035>039-041-251200-
/O.NEW.KLKN.WW.Y.0013.160425T1000Z-160425T2200Z/
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...
DUCKWATER...CURRANT SUMMIT
203 PM PDT SUN APR 24 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 AM
TO 3 PM PDT MONDAY.

 
* SNOW ACCUMULATIONS...2-5 INCHES IN MOST VALLEY AREAS ABOVE 5000
  FEET. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY SEE
  SLIGHTLY HIGHER ACCUMULATIONS. 
 
* TIMING...RAIN SHOWERS HAVE DEVELOPED THIS AFTERNOON...AND ARE
  EXPECTED TO TRANSITION TO SNOW TONIGHT INTO EARLY MONDAY MORNING
  AS SNOW LEVELS LOWER TO VALLEY FLOORS. SNOW SHOWERS WILL
  CONTINUE THROUGH MONDAY AFTERNOON.

* WINDS...NORTHWEST WINDS OF 10-15 MPH EARLY MONDAY MORNING WILL
  INCREASE TO 15-25 MPH WITH GUSTS TO 45 MPH IN MANY LOCATIONS
  DURING THE MID-MORNING AND AFTERNOON HOURS. 

* IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED ON
  ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY...GUSTY
  NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD TO
  REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING OF
  SNOW IN AREAS PRONE TO NORTHWEST WINDS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

JR
4 follow-up statements
259 
WWUS45 KLKN 250931
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
231 AM PDT MON APR 25 2016

NVZ031-034-260000-
/O.CON.KLKN.WS.W.0005.000000T0000Z-160426T0600Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS
231 AM PDT MON APR 25 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
11 PM THIS EVENING TO 11 PM PDT MONDAY.

* SNOW ACCUMULATIONS...3 TO 8 INCHES VALLEYS...1 TO 2 FEET 
  MOUNTAINS. 

* WINDS...NORTH TO NORTHWEST 15 TO 25 MPH GUSTING TO 45 MPH 
  MONDAY AFTERNOON AND EVENING.

* IMPACTS...SNOW...HEAVY AT TIMES...WILL LEAD TO SNOW COVERED 
  ROADS. BLOWING OR DRIFTING OF SNOW IS LIKELY IN AREAS PRONE 
  TO NORTHERLY WINDS. VISIBILITIES WILL BE REDUCED AT TIMES 
  MAKING TRAVEL EVEN MORE CHALLENGING.

* FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ035>039-041-252200-
/O.CON.KLKN.WW.Y.0013.160425T1000Z-160425T2200Z/
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...
DUCKWATER...CURRANT SUMMIT
231 AM PDT MON APR 25 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* SNOW ACCUMULATIONS...2-5 INCHES IN MOST VALLEY AREAS ABOVE 
  5000 FEET. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY 
  SEE SLIGHTLY HIGHER ACCUMULATIONS. 

* TIMING...RAIN SHOWERS ARE EXPECTED TO TRANSITION TO SNOW THIS
  MORNING AS SNOW LEVELS LOWER TO VALLEY FLOORS. SNOW SHOWERS WILL
  CONTINUE THROUGH THIS AFTERNOON.

* WINDS...NORTHWEST WINDS OF 10-15 MPH EARLY THIS MORNING WILL
  INCREASE TO 15-25 MPH WITH GUSTS TO 45 MPH IN MANY LOCATIONS
  DURING THE MID-MORNING AND AFTERNOON HOURS.

* IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED 
  ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY...
  GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD 
  TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING 
  OF SNOW IN AREAS PRONE TO NORTHWEST WINDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

LW
275 
WWUS45 KLKN 252126
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
226 PM PDT MON APR 25 2016

NVZ041-252230-
/O.CAN.KLKN.WW.Y.0013.000000T0000Z-160425T2200Z/
NORTHEASTERN NYE COUNTY-
226 PM PDT MON APR 25 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

SCATTERED SNOW SHOWERS WILL CONTINUE OVER NORTHEAST NYE COUNTY
THIS EVENING. LOCAL ACCUMULATIONS OF 1 TO 2 INCHES OF SNOW IS
POSSIBLE OVER THE MOUNTAINS...BUT ONLY SPOTTY LIGHT ACCUMULATIONS
WILL OCCUR AT VALLEY LOCATIONS. THEREFORE THE WINTER WEATHER
ADVISORY IS CANCELLED.

$$

NVZ031-034-260930-
/O.EXT.KLKN.WS.W.0005.000000T0000Z-160426T1200Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS
226 PM PDT MON APR 25 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* SNOW ACCUMULATIONS...3 TO 8 INCHES VALLEYS...1 TO 2 FEET 
  MOUNTAINS. 

* WINDS...NORTH TO NORTHWEST 15 TO 25 MPH GUSTING TO 45 MPH 
  MONDAY AFTERNOON AND EVENING.

* IMPACTS...SNOW...HEAVY AT TIMES...WILL LEAD TO SNOW COVERED 
  ROADS. BLOWING OR DRIFTING OF SNOW IS LIKELY IN AREAS PRONE 
  TO NORTHERLY WINDS. VISIBILITIES WILL BE REDUCED AT TIMES 
  MAKING TRAVEL EVEN MORE CHALLENGING.

* FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ035-039-260930-
/O.EXT.KLKN.WW.Y.0013.000000T0000Z-160426T1200Z/
WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT
226 PM PDT MON APR 25 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* SNOW ACCUMULATIONS...2-5 INCHES ARE EXPECTED IN MOST VALLEY
  AREAS. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY SEE
  SLIGHTLY HIGHER ACCUMULATIONS.

* TIMING...SNOW SHOWERS WILL CONTINUE TONIGHT BEFORE TAPERING OFF
  AROUND DAYBREAK.

* WINDS...NORTHWEST WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH THIS
  EVENING WILL TAPER OFF TO GUSTS IN THE 20-25 MPH RANGE OVERNIGHT.

* IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED 
  ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... 
  GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD 
  TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING 
  OF SNOW IN AREAS PRONE TO NORTHWEST WINDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ037-260600-
/O.EXT.KLKN.WW.Y.0013.000000T0000Z-160426T0600Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
226 PM PDT MON APR 25 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* SNOW ACCUMULATIONS...2-5 INCHES IN MOST VALLEY AREAS ABOVE 
  5000 FEET. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY 
  SEE SLIGHTLY HIGHER ACCUMULATIONS. 

* TIMING...SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING.

* WINDS...NORTHWEST WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH THIS
  EVENING WILL TAPER OFF TO GUSTS IN THE 20-25 MPH RANGE OVERNIGHT.

* IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED 
  ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... 
  GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD 
  TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING 
  OF SNOW IN AREAS PRONE TO NORTHWEST WINDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ036-038-260930-
/O.EXT.KLKN.WW.Y.0013.000000T0000Z-160426T1200Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...EMIGRANT PASS...SPRING CREEK
226 PM PDT MON APR 25 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY
ABOVE 5500 FEET...

* SNOW ACCUMULATIONS...2-5 INCHES IN MOST VALLEY AREAS ABOVE 5500
  FEET. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY SEE
  SLIGHTLY HIGHER ACCUMULATIONS...INCLUDING SPRING CREEK.

* TIMING...SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT...BEFORE
  TAPERING OFF AROUND DAYBREAK.

* WINDS...NORTHWEST WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH THIS
  EVENING WILL TAPER OFF TO GUSTS IN THE 20-25 MPH RANGE OVERNIGHT.

* IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED 
  ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... 
  GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD 
  TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING 
  OF SNOW IN AREAS PRONE TO NORTHWEST WINDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
314 
WWUS45 KLKN 260413
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
913 PM PDT MON APR 25 2016

NVZ037-260515-
/O.CAN.KLKN.WW.Y.0013.000000T0000Z-160426T0600Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
913 PM PDT MON APR 25 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

RADAR TRENDS CONTINUE TO SHOW DIMINISHING RETURNS ACROSS SOUTHERN
LANDER AND EUREKA COUNTIES. WITH THE THREAT FOR ACCUMULATING
SNOWFALL PASSING...THE WINTER WEATHER ADVISORY IS BEING CANCELED
EARLY. SOME ISOLATED TO SCATTERED SNOW SHOWERS WILL BE POSSIBLE
DURING THE OVERNIGHT...BUT LITTLE TO NO ACCUMULATION IS EXPECTED.

$$

NVZ031-034-261200-
/O.CON.KLKN.WS.W.0005.000000T0000Z-160426T1200Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS
913 PM PDT MON APR 25 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES VALLEYS...3 TO
  8 INCHES MOUNTAINS.

* WINDS...NORTH TO NORTHWEST 5 TO 15 MPH.

* IMPACTS...SNOW...HEAVY AT TIMES...WILL LEAD TO SNOW COVERED
  ROADS. VISIBILITIES WILL BE REDUCED AT TIMES MAKING TRAVEL EVEN
  MORE CHALLENGING.

* FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED
OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ035-039-261200-
/O.CON.KLKN.WW.Y.0013.000000T0000Z-160426T1200Z/
WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT
913 PM PDT MON APR 25 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* SNOW ACCUMULATIONS...UP TO TWO ADDITIONAL INCHES ARE EXPECTED
  IN MOST VALLEY AREAS. LOCATIONS ALONG THE NORTHERN SLOPES OF
  MOUNTAINS MAY SEE SLIGHTLY HIGHER ACCUMULATIONS.

* TIMING...SNOW SHOWERS WILL CONTINUE TONIGHT BEFORE TAPERING 
  OFF AROUND DAYBREAK. 

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED 
  ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... 
  GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD 
  TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING 
  OF SNOW IN AREAS PRONE TO NORTHWEST WINDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ036-038-261200-
/O.CON.KLKN.WW.Y.0013.000000T0000Z-160426T1200Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...EMIGRANT PASS...SPRING CREEK
913 PM PDT MON APR 25 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY ABOVE 5500 FEET...

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL TWO INCHES OF SNOW IN
  MOST VALLEY AREAS ABOVE 5500 FEET. LOCATIONS ALONG NORTHERN
  SLOPES OF MOUNTAINS MAY SEE SLIGHTLY HIGHER
  ACCUMULATIONS...INCLUDING SPRING CREEK AND LAMOILLE.

* TIMING...SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT...BEFORE 
  TAPERING OFF AROUND DAYBREAK.

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED 
  ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... 
  GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD 
  TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING 
  OF SNOW IN AREAS PRONE TO NORTHWEST WINDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
862 
WWUS45 KLKN 260907
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
207 AM PDT TUE APR 26 2016

NVZ031-034-261015-
/O.CAN.KLKN.WS.W.0005.000000T0000Z-160426T1200Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
207 AM PDT TUE APR 26 2016

...WINTER STORM WARNING IS CANCELLED...

LITTLE OR NO ADDITIONAL SNOWFALL IS EXPECTED.

$$

NVZ035-036-038-039-261015-
/O.CAN.KLKN.WW.Y.0013.000000T0000Z-160426T1200Z/
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
207 AM PDT TUE APR 26 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

LITTLE OR NO ADDITIONAL SNOWFALL IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Apr 24, 2:03 PM PDT, 0 minutes earlier.

Area forecast discussion, Apr 24, 2:03 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
203 PM PDT SUN APR 24 2016

.SYNOPSIS...A COUPLE MORE STORMS WILL IMPACT THE GREAT BASIN THIS
WEEK. THE FIRST ONE IS BRINGING VALLEY RAINS THIS EVENING...WHICH
WILL CHANGE OVER TO SNOW LATE TONIGHT. TRAVEL WILL BE IMPACTED
MONDAY MORNING AND AFTERNOON ON MANY SUMMITS AND HIGHER ELEVATION
VALLEY AREAS. PRECIPITATION LATER THIS WEEK IS EXPECTED TO BE
RAIN IN THE VALLEYS WITH MORE SNOW TO THE MOUNTAINS.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. TROUGH ENERGY DIGGING IN
ACROSS THE GREAT BASIN TONIGHT INTO MONDAY WILL SPREAD MODERATE
AMOUNTS OF MOISTURE ACROSS THE CWA BEFORE EXITING TO THE EAST
MONDAY EVENING. EXPECT VALLEY RAINS THIS EVENING TO CHANGE OVER TO
SNOW LATE TONIGHT INTO MONDAY MORNING DOWN TO AROUND 4500
FEET...WHICH WILL MEAN ALL BUT THE LOWEST VALLEY LOCATIONS. NOT
EXPECTING MUCH IF ANY SNOW ACCUMULATIONS ON ROADWAYS BELOW 5500
FEET UNLESS A HEAVY SNOW SHOWER DEVELOPS...ALTHOUGH GRASS AND
OTHER SLIGHTLY COOLER SURFACES MAY SEE SOME ACCUMULATIONS. MOST
VALLEY LOCATIONS WITH ELEVATIONS ABOVE 5500 FEET SHOULD SEE 1-5
INCHES OF SNOW BY MONDAY AFTERNOON. LOCATIONS ALONG THE NORTHERN
SLOPES OF MOUNTAINS SUCH AS SPRING CREEK IN ELKO COUNTY MAY SEE
HIGHER SNOW AMOUNTS DUE TO UPSLOPE ENHANCEMENT WITH THE NORTHERLY
WINDS. AS FOR NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS...THE
WINTER WEATHER WATCHES HAVE BEEN ELEVATED TO WINTER STORM
WARNINGS...WITH SLIGHT ADJUSTMENTS TO THE TIMING OF THE EVENT.
ADDITIONALLY...WIND ADVISORIES HAVE BEEN ISSUED FOR HUMBOLDT AND
NORTHWESTERN NYE COUNTIES FOR MOST OF THE DAY ON MONDAY AS
NORTHWESTERLY WINDS RISE WITH THE TIGHTENING OF SURFACE GRADIENTS
ALONG WITH MID-LEVEL WINDS MIXING DOWN.

SHOWERS TAPER OFF MONDAY NIGHT INTO TUESDAY AS NORTHWESTERLY FLOW
MOVES IN OVER THE GREAT BASIN. BY TUESDAY NIGHT ANOTHER TROUGH WILL
DIG IN ALONG THE WEST COAST...WITH MORE PRECIPITATION MOVING INTO
NORTHERN AND CENTRAL NEVADA WEDNESDAY. THIS NEXT SYSTEM WILL BE
WARMER HOWEVER...WITH MOST VALLEY PRECIPITATION FALLING AS RAIN.
MOUNTAINS WILL SEE MORE SNOW.

.LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY THE PERIOD LOOKS
UNSETTLED WITH BELOW AVERAGE TEMPERATURES. MODEL AGREEMENT IS OK
ON THE OVERALL PATTERN BUT STILL DISAGREE ON SYNOPTIC AND
MESOSCALE DETAILS.

SPECIFICALLY...AS A 500MB SHORTWAVE RIDGE EXISTS THE
STATE...ANOTHER SYSTEM DIVES SOUTH ALONG THE SIERRAS
MTNS...FORMING ANOTHER 500MB CLOSED LOW OVER SOUTHWESTERN NV BY
WEDNESDAY NIGHT...WITH THE APPARENT SFC LOW NEAR VEGAS. THIS WILL
SPREAD PRECIP IN THE WESTERN AREAS BEGINNING WEDNESDAY
AFTERNOON...PUSHING EASTWARD ACROSS CENTRAL NEVADA WEDNESDAY
NIGHT. BY THURSDAY...ANOTHER SHORT WAVE WILL DIVE SOUTH INTO THE
BASE OF THE TROF...WHICH IN TURN DIGS THE MAIN 500MB LOW SOUTHEAST
INTO NORTHERN AZ. THERE ARE DISAGREEMENTS ON HOW FAR SOUTHWARD
THIS SHORTWAVE WILL GO..AND THEREFORE WHERE THE 500MB LOW ENDS UP
BY THURSDAY EVENING. ADDITIONALLY...THEY ALSO DISAGREE AND FAR
WESTWARD THE 500MB CLOSED LOW FROM THE SYSTEM THAT JUST HIT THE
STATE ON MONDAY AND TUESDAY GETS PULL BACKWARDS INTO MONTANA.
DESPITE THESE DISAGREEMENTS...CENTRAL NV WILL SEE THE GREATEST
IMPACT FROM THE SYSTEM WITH SOME AREAS PICKING UP OVER 1 INCH OR
MORE OF EQUIVALENT PRECIP WEDNESDAY NIGHT THROUGH THURSDAY. TOO
EARLY TO SAY WHERE THE FRONTAL OR WRAP AROUND BAND WILL SET
UP...BUT LIKELY SOMEWHERE IN NE NYE OR WHITE PINE COUNTY AREAS.
THE OTHER CHALLENGE WITH THIS SYSTEM IS SNOW LEVELS. IT CURRENTLY
LOOKS WARMER THAN THE PREVIOUS ONE SO ELEVATIONS BELOW 6500 FT
SHOULD SEE ALL RAIN; HOWEVER...SOME WINTER HEADLINES ARE LIKELY
REQUIRED FOR THE HIGHER ELEVATIONS INCLUDING SOME SUMMITS. FURTHER
NORTH...SHOWERS ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY WITH
MUCH LIGHT AMOUNTS OF QPF. WRAP AROUND MOISTURE FROM THE TWO 500MB
LOWS TO THE EAST CONTINUE THE SHOWER CHANCES IN EASTERN NV ON
FRIDAY...ALBEIT LESS THAN ON THURSDAY. WESTERN AREAS ARE LIKELY TO
REMAIN DRY WITH SLIGHTLY WARMER TEMPS ON FRIDAY. BY SATURDAY...A
WEAK FRONTAL SYSTEM DIGS SOUTHEAST INTO NORTHERN NV UNDERNEATH THE
NW FLOW ALOFT...PRODUCING SOME SHOWERS ONCE AGAIN IN MAINLY
EASTERN NV. FINALLY...ON SUNDAY..THIS FRONTAL SYSTEM DEVELOPS
ANOTHER CLOSED 500MB LOW...BUT THIS TIME ITS IN UTAH SO THE
EFFECTS ARE MINIMAL WITH MAINLY KEEPING SFC AND FLOW ALOFT OUT OF
THE NORTH OR NORTHWEST ON SUNDAY WITH A SHOWER OR TWO ALONG THE
UT/NV BORDER.

AS FOR TEMPS...MAINLY 40S AND 50S ON WEDNESDAY AND THURSDAY UNDER
QUITE A BIT OF CLOUD COVER AND PRECIP BEFORE WARMING TO NEAR OR IN
THE 60S ON FRIDAY. UPPER 50S TO UPPER 60S ON SATURDAY AND SUNDAY
WITH A FEW LOCATIONS HITTING THE 70S IN NW NYE AND NW HUMBOLDT
COUNTY ON SUNDAY.

&&

.AVIATION...DETERIORATING CONDITIONS THIS EVENING AND OVERNIGHT
FOR ALL SITES. SHOWERS AND/OR PERIODS OF RAIN SHOULD HIT KWMC
FIRST BEFORE KELY AND KEKO EXPERIENCE LATER TONIGHT AS CIGS LOWER
TO MVFR...AND EVENTUALLY IFR. CHANGE OVER TO SNOW IS NOT
EXPECTED TO OCCUR UNTIL TOMORROW MORNING FOR KELY AND KEKO;
HOWEVER...NO ACCUMULATION IS EXPECTED ON RUNWAYS DUE TO WARM
SURFACES AND AIR TEMP REMAINING SLIGHTLY ABOVE FREEZING. AS FOR
KWMC AND KTPH...SNOW IS NOT EXPECTED...HOWEVER THE NORTHERLY WINDS
WILL INCREASE THROUGHOUT THE PERIOD...HITTING 30 MPH SUSTAIN BY
EARLY TOMORROW MORNING. AS EXPECTED...ICING AND TURBULENCE WILL
ALSO BE AN ISSUE ALOFT.

&&

.HYDROLOGY...RIVERS CREEKS AND STREAMS HAVE BEEN FLOWING WITHOUT
MUCH INCIDENT THIS SPRING SEASON AND IT HAS BEEN NICE TO HAVE THE
WATER BACK. HOWEVER WITH THE EXPECTED NEW SNOWFALL...PERIODS OF RAIN
ON SNOW...AND PROJECTED WARMER TEMPERATURES BY THE MIDDLE OF NEXT
WEEK...SOME CREEKS RUNNING OFF THE MOUNTAINS MAY EXCEED BANK-FULL.
LAMOILLE CREEK AND MARTIN CREEK ARE TWO NAMED CREEKS TO WATCH IF
SNOW-MELT ESCALATES HOWEVER THERE ARE NUMEROUS SMALL CHANNELS
ORIGINATING IN THE MOUNTAINS THAT MAY CAUSE FLOODING ISSUES OR
SOGGY ROADWAYS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY
FOR NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE.

WIND ADVISORY FROM 9 AM TO 5 PM PDT MONDAY FOR HUMBOLDT COUNTY.

WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM PDT MONDAY FOR
NORTHEASTERN NYE COUNTY-NORTHERN LANDER COUNTY AND NORTHERN
EUREKA COUNTY-SOUTH CENTRAL ELKO COUNTY-SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY-SOUTHWESTERN ELKO COUNTY-WHITE PINE
COUNTY.

WIND ADVISORY FROM 5 AM TO 11 PM PDT MONDAY FOR NORTHWESTERN NYE
COUNTY.

&&

96/85/85
Hazardous weather outlook, Apr 24, 2:31 AM PDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
231 AM PDT SUN APR 24 2016

NVZ030-031-033>041-251200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
231 AM PDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

AS THE NEXT SYSTEM APPROACHES FROM THE WEST...RAIN SHOWERS WILL
SPREAD THROUGH HUMBOLDT COUNTY THIS MORNING. RAIN SHOWERS AND
THUNDERSTORMS WILL BREAK OUT AHEAD OF AND ALONG A COLD FRONT AS
IT BEGINS TO MAKE ITS WAY EAST ACROSS THE STATE THIS AFTERNOON AND
EARLY EVENING. COOLER AIR WILL MOVE IN OVERNIGHT AND SNOW LEVEL
WILL BEGIN TO FALL PROVIDING FOR A MIX OF RAIN AND SNOW IN THE
VALLEYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY THROUGH TUESDAY...THIS PERIOD MAY HAVE SOME TRAVEL
IMPACTS. A WINTER STORM WATCH IS IN EFFECT FOR NORTHERN ELKO
COUNTY AND THE RUBY MOUNTAINS. 4 TO 8 INCHES OF SNOW IS EXPECTED
IN THE HIGHER VALLEYS OF NORTHERN ELKO COUNTY AND UP TO 2 FEET MAY
ACCUMULATE IN THE JARBIDGE WILDERNESS AREA AND ON THE RUBY
MOUNTAINS AND EAST HUMBOLDT RANGE. AS SNOW CONTINUES TO FALL
THROUGH MONDAY AFTERNOON AND INTO TUESDAY MORNING...ROADWAY
ACCUMULATION BECOMES MORE LIKELY AND SEVERAL INCHES OF
ACCUMULATION IS POSSIBLE IN THE VALLEYS ALL ACROSS NORTHERN AND
CENTRAL NEVADA OVERNIGHT. HUMBOLDT COUNTY IS THE EXCEPTION AND
WILL RECEIVE LIGHTER AMOUNTS OF SNOW. HOWEVER THAT IS THE OTHER
CONSIDERATION...WINDS WILL BE STRONGEST ACROSS HUMBOLDT COUNTY
MONDAY AFTERNOON HOWEVER IT WILL BE WINDY ALL ACROSS THE WESTERN
HALF OF THE FORECAST AREA...HUMBOLDT LANDER EUREKA AND NYE
COUNTIES. SHOWERS WILL TAPER OFF TUESDAY.

WEDNESDAY THROUGH SATURDAY. THERE IS ANOTHER STORM EXPECTED TO
BRING MORE PRECIPITATION WEDNESDAY THROUGH FRIDAY. WITH A
SUBSTANTIAL LATE SEASON SNOWPACK...POSSIBLE RAIN ON SNOW...AND
WARMER TEMPERATURES EXPECTED...THERE IS POTENTIAL FOR SOME
FLOODING ISSUES AS STREAMS FLOW STRONG OFF THE MOUNTAINS. TWO
PARTICULARLY FLASHY SITES...LAMOILLE CREEK AND MARTIN CREEK...ARE
TWO TO WATCH CLOSELY IN THIS SITUATION. HOWEVER ALL STREAMS
EMANATING FROM THE MOUNTAINS COULD EXCEED BANK-FULL OR CREATE
WASHOUTS ALONG RURAL ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

LW

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:03 PM PDTWind AdvisoryLKNHumboldt, Nye31 hr
Apr 24, 2:03 PM PDTWinter Weather AdvisoryLKNElko, Eureka, Lander, Nye, White Pine36 hr

Nearby

Winter Storm Warnings in Nevada, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.